MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STOP PLATE; GUIDE, SURGICAL, INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH STOP PLATE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 6543-7-602
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
"the stop plate does not assemble with the revision tibial resection guide (p/n 6543-6-701) as the chamfer on the right side of the block makes contact with the end of the block while the block is supposed to sit flush.When checking the stop plate dimensions, we found it does not meet the drawing specs." discovery made during product development/ testing, devices had been ordered directly from finished goods.No associated procedure.Devices have been delivered to the complaint handling department.A picture of the devices is attached.Reporter has requested investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding assembly issue and dimensional defective part involving a triathlon plate was reported.The event was confirmed.Method & results: -device evaluation and results: ma: material analysis is not performed as this is not related to material integrity.Perform functional/dimensional.Visual inspection: visual inspection on the returned device had slight wear/damage throughout the part but nothing remarkable to report.Functions inspection: functional testing with the returned devices confirmed that the stop plate did not sit flush when assembled on the resection guide.Dimensional inspection: the device is dimensionally out of specification as per current drawing as per inspection completed by the stryker mahwah metrology lab.Inspection attached.However, this drawing was updated at which this dimension was changed.If the part was measured against the drawing that was current at time of manufacture, then the part is correct.Product in the field was dispositioned as "use as is".-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Event confirmed & root cause identified: the device is dimensionally out of specification as per current as per inspection completed by the stryker mahwah metrology lab.Inspection attached.However, this drawing was updated, at which this dimension was changed.If the part was measured against the drawing that was current at time of manufacture, then the part is correct.Product in the field was dispositioned as "use as is".No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
STOP PLATE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9328752
Report Number0002249697-2019-03768
Device Sequence Number10867458
Product Code FZX
UDI-Device Identifier07613327247374
UDI-Public07613327247374
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number6543-7-602
Device Lot NumberC2E06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;